Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 173, NWS Springfield, MO

October 9, 200922 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Oct 9, 2009, 12:52 AM CDT for 22 counties in Missouri. It was in force for 9 hr. 47 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2009, 12:52 AM CDT (05:52 UTC)
Expired
Oct 9, 2009, 10:00 AM CDT
In force
9 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None
All 22 counties

Barry County, MO, Barton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Stone County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 6:01 AM CDTHEAVY RAIN 4.8Laquey, MO
Oct 9, 6:01 AM CDTHEAVY RAIN 6.3Branch, MONEAR MACKS CREEK
Oct 9, 6:01 AM CDTHEAVY RAIN 6.5Fair Grove, MO
Oct 9, 6:01 AM CDTHEAVY RAIN 6.5Rogersville, MO
Oct 9, 6:01 AM CDTHEAVY RAIN 6.8Humansville, MO
Oct 9, 6:01 AM CDTHEAVY RAIN 7.85 Ne Fair Grove, MO
Oct 9, 6:01 AM CDTHEAVY RAIN 8.5Mount Vernon, MO
Oct 9, 6:01 AM CDTHEAVY RAIN 8.924 Ne Billings, MO
Oct 9, 6:47 AM CDTHEAVY RAIN 7.22 W Halltown, MORELAYED BY BROADCAST MEDIA.
Oct 9, 6:50 AM CDTHEAVY RAIN 7.22 W Macks Creek, MORELAYED BY BROADCAST MEDIA
Oct 9, 7:00 AM CDTHEAVY RAIN 6.685 Se Springfield, MO1.94 INCHES IN PAST 10 HOURS
Oct 9, 7:01 AM CDTHEAVY RAIN 10.1Nixa, MORELAYED BY BROADCAST MEDIA.
Oct 9, 7:08 AM CDTHEAVY RAIN 6.292 Nw Republic, MO
Oct 9, 7:16 AM CDTHEAVY RAIN 7.25Rogersville, MORELAYED BY BROADCAST MEDIA
Oct 9, 7:18 AM CDTHEAVY RAIN 8Stockton, MORELAYED BY BROADCAST MEDIA
Oct 9, 7:30 AM CDTFLASH FLOODWaynesville, MOSOME ROADS FLOODED IN ST ROBERT EARLY THIS MORNING
Oct 9, 7:40 AM CDTHEAVY RAIN 6.2Monett, MORELAYED BY BROADCAST MEDIA
Oct 9, 7:40 AM CDTHEAVY RAIN 6.75Springfield, MORELAYED BY BROADCAST MEDIA
Oct 9, 7:42 AM CDTHEAVY RAIN 9.21 N Half Way, MORELAYED BY BROADCAST MEDIA
Oct 9, 7:42 AM CDTHEAVY RAIN 114 E Republic, MOWILSONS CREEK BATTLEFIELD...RELAYED BY BROADCAST MEDIA
Oct 9, 7:54 AM CDTFLASH FLOOD2 Nne Pleasant Hope, MOWATER OVER H HWY AT THE POMME DE TERRE RIVER. WATER RESCUE PERFORMED.
Oct 9, 8:30 AM CDTFLASH FLOOD1 S Alba, MOHWY O AT HWY D CLOSED DUE TO FLOODING
Oct 9, 8:30 AM CDTFLASH FLOOD1 Wnw Doolittle, MOHWY C PAST HWY T CLOSED DUE TO FLOODING
Oct 9, 8:30 AM CDTFLASH FLOOD2 Ssw Rolla, MOHWY CC AT HWY 63 CLOSED DUE TO FLOODING
Oct 9, 8:30 AM CDTFLASH FLOOD3 Wsw Everton, MOHWY K 3 MILES AFTER HWY 39 CLOSED DUE TO FLOODING
Oct 9, 8:30 AM CDTFLASH FLOOD4 Ese Morgan, MOHWY J 1 MILE BEFORE HWY 5 CLOSED DUE TO FLOODING
Oct 9, 8:30 AM CDTFLASH FLOOD4 Ssw Richland, MOHWY FF AND E CLOSED DUE TO FLOODING
Oct 9, 8:30 AM CDTFLASH FLOOD4 W Vienna, MOFLOODING OF GASCONADE RIVER CAUSED DEBRIS FLOW
Oct 9, 8:30 AM CDTFLASH FLOOD5 Ne Mansfield, MOHWY AB CLOSED DUE TO FLOODING
Oct 9, 8:30 AM CDTFLASH FLOOD5 W Dawson, MOHWY E 1.5 MILES BEFORE HWY 38 CLOSED DUE TO FLOODING
Oct 9, 8:30 AM CDTFLASH FLOODCassville, MOSIGNIFICANT FLOODING ALONG FLAT CREEK. SCHELL TRAILOR PARK EVACUATED WED NIGHT. NUMEROUS LOW WATER CROSSINGS FLOODED ACROSS THE COUNTY
Oct 9, 8:30 AM CDTFLASH FLOODMonett, MOSIGNIFICANT FLOODING OF KELLEY CREEK ALONG BROADWAY. 30-50 HOMES AND BUSINESSES FLOODED
Oct 9, 8:30 AM CDTFLASH FLOODNixa, MOROADS CLOSED DUE TO FLOODING INCLUDE TRACKER JUST WEST OF 160...UNION CHAPEL AND NICHOLAS...AND ESSEX
Oct 9, 8:30 AM CDTFLASH FLOODOzark, MOFLOODED ROADS THAT ARE CLOSED INCLUDE PARCHCORN...KELTNER AND SWAN CAVE AND NUMEROUS OTHER SECONDARY ROADS NEAR CREEKS AND STREAMS. THE PARK IN OZARK IS FLOODED ALONG WITH THE RIVERSIDE INN
Oct 9, 8:30 AM CDTFLASH FLOODSparta, MOROADS CLOSED DUE TO FLOODING ARE JOHNS FORD...N MARSHFIELD...SPRINGHILL AND BULL CREEK
Oct 9, 8:53 AM CDTFLASH FLOOD8 Se Pineville, MOLOW WATER CROSSING FLOODED AT BEAR CREEK AND GULF HOLLOW CNTY ROADS
Oct 9, 8:53 AM CDTFLASH FLOODN Powell, MOROAD CLOSED AT HWY E AND COPPER ROAD
Oct 9, 8:53 AM CDTHEAVY RAIN 0Ozark, MO7.50 INCHES
Oct 9, 8:53 AM CDTHEAVY RAIN 7.5Ozark, MO
Oct 9, 9:06 AM CDTFLASH FLOOD4 Sse Ozark, MOHWY OO CLOSED DUE TO FLOODING
Oct 9, 9:06 AM CDTFLASH FLOOD5 W Everton, MOK HWY AT TURNBACK CREEK FLOODED
Oct 9, 9:06 AM CDTFLASH FLOODClever, MOROADS CLOSED DUE TO FLOODING ARE WISEHILL...JASMINE...WILSON CREEK ROAD EAST OF ZZ HWY...GREEN VALLEY AND TERRILL
Oct 9, 9:06 AM CDTFLASH FLOODClimax Springs, MOROADS CLOSED AT DODGE CAMP GROUNDS DUE TO FLOODING
Oct 9, 9:06 AM CDTFLASH FLOODHighlandville, MOROADS CLOSED DUE TO FLOODING INCLUDE RIVERDALE ROAD BRIDGE...NICHOLAS...MINNEHAHA AND MELTON
Oct 9, 9:06 AM CDTFLASH FLOODJasper, MOSEVERAL ROADS FLOODED NEAR JASPER
Oct 9, 9:06 AM CDTHEAVY RAIN 6.68Niangua, MO
Oct 9, 9:06 AM CDTHEAVY RAIN 7.11 Ne Joplin, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this flash flood warning; the first came 398 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -367 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-367 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 090552
FFWSGF
MOC009-011-029-039-043-057-059-077-085-097-105-109-119-125-131-145-
161-167-169-209-225-229-091500-
/O.NEW.KSGF.FF.W.0173.091009T0552Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 AM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1000 AM CDT.

* AT 1248 AM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
  AREA. FOR A COMPLETE LIST OF ROAD CLOSURES SEE THE MISSOURI
  DEPARTMENT OF TRANSPORTATION WEBSITE AT WWW.MODOT.ORG

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
  CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3649 9461 3765 9460 3764 9409 3788 9407
      3783 9358 3807 9348 3806 9307 3826 9307
      3819 9270 3844 9262 3816 9153 3779 9153
      3779 9181 3760 9182 3761 9225 3706 9226
      3707 9290 3681 9292 3681 9332 3649 9333

$$

ANGLE
1 follow-up statement
000 
WGUS73 KSGF 091155
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT FRI OCT 9 2009

MOC009-011-029-039-043-057-059-077-085-097-105-109-119-125-131-145-
161-167-169-209-225-229-091500-
/O.CON.KSGF.FF.W.0173.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-JASPER MO-GREENE MO-WRIGHT MO-WEBSTER MO-DADE MO-
BARTON MO-STONE MO-POLK MO-LACLEDE MO-CEDAR MO-DALLAS MO-PULASKI MO-
HICKORY MO-PHELPS MO-CAMDEN MO-MARIES MO-MILLER MO-CHRISTIAN MO-
NEWTON MO-BARRY MO-MCDONALD MO-
655 AM CDT FRI OCT 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
BARRY...BARTON...CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...
GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD...
MILLER...NEWTON...PHELPS...POLK...PULASKI...STONE...WEBSTER AND
WRIGHT COUNTIES...

AT 654 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3649 9461 3765 9460 3764 9409 3788 9407
      3783 9358 3807 9348 3806 9307 3826 9307
      3819 9270 3844 9262 3816 9153 3779 9153
      3779 9181 3760 9182 3761 9225 3706 9226
      3707 9290 3681 9292 3681 9332 3649 9333

$$

ANGLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 11:42 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Oct 8, 11:42 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 PM CDT THU OCT 8 2009

...UPDATE TO AVIATION...

.UPDATE...

VISIBLE SATELLITE INDICATES SIGNIFICANT CLOUD BREAKS HAVE
DEVELOPED ACROSS NORTHERN ARKANSAS AND FAR NORTHEAST OKLAHOMA.
THESE BREAKS ARE STARTING TO WORK INTO EXTREME SOUTHERN MISSOURI.
THE LATEST SURFACE ANALYSIS INDICATES THAT THE WARM FRONT HAS
SHIFTED NORTH...AND WAS LOCATED FROM EXTREME SOUTHERN TANEY COUNTY
TO NEAR ALTON IN OREGON COUNTY. TEMPERATURES ACROSS NORTHERN
ARKANSAS ARE NEAR 80 DEGREES...WITH DEW POINTS IN THE UPPER 60S TO
AROUND 70 DEGREES. THIS HAS RESULTED IN MLCAPES APPROACHING 1000
J/KG...WITH VERY LITTLE CONVECTIVE INHIBITION.

VERY STRONG LOW LEVEL WIND SHEAR PERSISTS ACROSS SOUTH CENTRAL
MISSOURI WITH A 50 KNOT LOW LEVEL JET IMPINGING ON THE AREA...FROM
THE SOUTHWEST. AT THE SURFACE...A WEAK SURFACE LOW PRESSURE
CONTINUES TO PULL NORTHEAST ALONG THE FRONT. AS OF 5 PM...THIS LOW
WAS LOCATED JUST SOUTH OF TULSA OKLAHOMA. WINDS HAVE BACKED TO
SOUTHERLY JUST EAST OF THIS LOW. MODIFIED HODOGRAPHS YIELD 0 TO 1
KM HELICITIES APPROACHING 400 M2/S2.

WE WILL THEREFORE HAVE TO CLOSELY WATCH THUNDERSTORMS DEVELOPING
IN THE WARM SECTOR...AND THOSE PUSHING OUT OF OKLAHOMA THIS
EVENING. THERE WILL BE AT LEAST MARGINAL TORNADO POTENTIAL IN
CLOSE PROXIMITY TO THE TRIPLE POINT ACROSS FAR SOUTH CENTRAL
MISSOURI. THERE WILL ALSO BE INCREASED DAMAGING WIND POTENTIAL
WITH ANY LINE SEGMENTS THAT CAN DEVELOP GIVEN THE STRONG MOMENTUMS
JUST OFF THE SURFACE.

PLEASE REFER TO THE PREVIOUS DISCUSSION FOR THE HEAVY
RAINFALL/FLOODING ANALYSIS AND FORECAST.

SCHAUMANN

&&

.DISCUSSION...

AN EPISODE OF SIGNIFICANT RAINFALL AND FLOODING CONTINUES ACROSS
PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ALTHOUGH
SOUTH CENTRAL MISSOURI HAS BEEN SPARED UP TO THIS
POINT...THE HEAVY RAINFALL WILL SHIFT SOUTH INTO THE AREA STARTING
THIS EVENING. THE MAIN FORECAST FOCUS WAS ON THE NEXT 12
HOURS...WITH THIS EVENT BEGINNING TO WIND DOWN BY FRIDAY MORNING.
THERE ALSO REMAINS A SMALL WINDOW FOR SEVERE STORMS ACROSS SOUTH
CENTRAL MISSOURI INTO THIS EVENING. ONCE THE RAINFALL
ENDS...ATTENTION THEN TURNS TO THE FROST/FREEZE POTENTIAL EARLY
NEXT WEEK.

THE MECHANISMS ARE INDEED IN PLACE FOR THE HEAVY RAINFALL TO
PERSIST INTO TONIGHT. LATEST ANALYSIS AND SHORT TERM MODEL CROSS
SECTIONS INDICATED A BAND OF LOW LEVEL FRONTOGENESIS STRETCHING
FROM NORTHERN ARKANSAS INTO EASTERN KANSAS. STRONG LOW LEVEL
MOISTURE TRANSPORT CONTINUES OVER THIS AREA FROM THE GULF OF
MEXICO. MEANWHILE...A VERY STRONG UPPER LEVEL JET HAS PUT THE
REGION IN AN AREA OF STRONG MID AND UPPER LEVEL ASCENT.
THUS...DEEP UPWARD OMEGA IS IN PLACE. WITH PRECIPITABLE WATER
VALUES OF ONE AND THREE QUARTERS TO TWO INCHES IN PLACE...VERY
HEAVY RAINFALL IS THE RESULT. THE MAIN AXIS OF HEAVY RAINFALL WILL
SLOWLY SHIFT SOUTHEAST WITH TIME TONIGHT WITH THAT FRONTOGENETIC
BAND...WITH MOST OF THE HEAVY RAINFALL OUT OF HERE BY EARLY FRIDAY
MORNING. ALL IN ALL...WIDESPREAD 3 TO 5 INCH AMOUNTS ARE
EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OVER 6 INCHES LIKELY.

ALTHOUGH A WIDE FRONTOGENETIC BAND EXISTS IN THE LOW LEVELS..TWO
DISTINCT SURFACE FRONTS WILL COME INTO PLAY. THE MAIN FRONT OF
FOCUS FOR THE SEVERE POTENTIAL TONIGHT CURRENTLY EXTENDS FROM NEAR
OKLAHOMA CITY TO MOUNTAIN HOME AND POPLAR BLUFF. A VERY MOIST
AIRMASS EXISTS SOUTH OF THIS FRONT...WITH MID 70 SURFACE DEW
POINTS COMMON. THE RICHEST MOISTURE IS STRUGGLING TO GET THROUGH
THE BOSTON MOUNTAINS. CURRENT THINKING IS THAT THIS FRONT WILL
MOVE NORTH ABOUT 40 MORE MILES THIS EVENING...PUTTING A SMALL
PORTION OF SOUTH CENTRAL MISSOURI IN THE TRUE WARM SECTOR.
INSTABILITY IS EXPECTED TO BE VERY LIMITED...WITH MLCAPES AT OR
BELOW 500 J/KG. STRONGER INSTABILITIES WILL REMAIN ACROSS NORTHERN
ARKANSAS WHERE SOME BREAKS IN THE CLOUDS ARE NOTED. GIVEN A VEERED
LOW LEVEL JET...LOW LEVEL HODOGRAPHS DO SUPPORT A MARGINAL TORNADO
THREAT. WITH VERY LOW LCL HEIGHTS...WILL MAINTAIN A MARGINAL
THREAT FOR AN ISOLATED TORNADO ACROSS SOUTH CENTRAL MISSOURI INTO
THIS EVENING. DAMAGING WIND GUSTS ARE ALSO A CONCERN WITH ANY
BOWED STRUCTURES.

FRIDAY THEN LOOKS LIKE A RAW DAY WITH A BRISK NORTH WIND AND COOL
TEMPERATURES. TEMPERATURES WILL STRUGGLE TO REACH 50 DEGREES
ACROSS CENTRAL MISSOURI. AGAIN...THE HEAVIEST RAIN WILL END ACROSS
SOUTH CENTRAL MISSOURI BY FRIDAY MORNING...WITH LIGHTER
PRECIPITATION ENDING FROM WEST TO EAST THROUGHOUT THE DAY. KEPT
THE FOG IN THE FORECAST FOR FRIDAY NIGHT AS WINDS DECREASE WITH
APPROACHING SURFACE HIGH PRESSURE. TEMPERATURES FRIDAY NIGHT WILL
BE AFFECTED BY ALL THE LOW LEVEL MOISTURE PRESENT FROM THE HEAVY
RAINFALL. AM CURRENTLY GOING WITH MID TO UPPER 30S...A MAV/MET
BLEND.

MAINLY WENT DRY INTO EARLY NEXT WEEK WITH THE MAIN STORM TRACK
REMAINING NORTH. MODELS SHOW QUITE A VARIETY WITH RESPECT TO
TEMPERATURES...SO CONFIDENCE REMAINS LOW REGARDING FROST/FREEZE
POTENTIAL. STUCK CLOSER TO WARMER MAV NUMBERS FOR SATURDAY NIGHT
AS MET NUMBERS ARE AWFULLY COOL. GLOBAL MODELS CONTINUE TO GO
SLIGHTLY WARMER FOR EARLY NEXT WEEK AND HAVE MAINTAINED MID TO
UPPER 30S INTO TUESDAY MORNING. LONG WAVE CHARTS CONTINUE TO HINT
AT UPPER LEVEL RIDING STARTING AROUND MIDWEEK...SO HAVE TRENDED
TEMPERATURES UP. THIS MAY BE OUR NEXT SHOT AT PRECIPITATION...BUT
LITTLE MODEL CONSISTENCY DICTATES ONLY SLIGHT CHANCE POPS.

SCHAUMANN

&&

.AVIATION...

FOR THE 06Z TAFS...IFR CONDITIONS WITH CONVECTION WILL CONTINUE
MUCH OF THE NIGHT AT THE 3 TAF SITES WITH CONVECTION ENDING FROM
NORTHWEST TO SOUTHEAST LATE TONIGHT INTO FRIDAY MORNING. IFR
CONDITIONS WILL LIKELY PERSIST THROUGH MUCH OF THE DAY FRIDAY WITH
PRETTY GOOD LOW LEVEL MOISTURE HANGING IN PLACE BEHIND THE FRONT
AND CONVECTION. CLEARING WILL EVENTUALLY TAKE PLACE TOWARDS THE
LATE AFTERNOON AND EARLY EVENING. MAY LIKELY SEE FOG DEVELOP LATE
TOMORROW NIGHT WITH THE CLEARING SKY.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Oct 8, 11:36 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1136 PM CDT THU OCT 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1136 PM CDT THU OCT 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF THE
MISSOURI OZARKS AND SOUTHEAST KANSAS DURING THE OVERNIGHT HOURS.
THE RAIN AXIS WILL GRADUALLY SHIFT SOUTHEAST DURING THE
OVERNIGHT...EVENTUALLY ENDING OVER SOUTHEAST KANSAS AND WEST
CENTRAL MISSOURI. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF 3 TO
5 INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS FRIDAY
MORNING...WITH ISOLATED HIGHER AMOUNTS. WIDESPREAD FLOODING AND
FLASH FLOODING ARE EXPECTED OVERNIGHT...ESPECIALLY IN LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAINFALL WILL COME TO AN END ACROSS SOUTHERN MISSOURI BY MIDDAY
FRIDAY. EXCESS RUNOFF WILL CONTINUE THE RISK OF RESIDUAL FLOODING.

CHILLY TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT
WEEK AS A COLD CANADIAN AIRMASS FILTERS INTO THE REGION. LOW
TEMPERATURES MAY FLIRT WITH THE FREEZING MARK...OR AT LEAST COLD
ENOUGH TO A SUPPORT FROST. CONFIDENCE IN THE POTENTIAL FOR A FROST
OR FREEZE IS LOW AT THIS TIME...THOSE SENSITIVE TO A POTENTIAL
FROST OR FREEZE ARE URGED TO STAY TUNED TO THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Oct 8, 11:22 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      5 ENE SENECA            36.86N 94.52W
10/08/2009                   NEWTON             MO   DEPT OF HIGHWAYS

&&

JCOLUCCI
Local storm report, Oct 8, 11:23 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      3 SSE JENKINS           36.74N 93.67W
10/08/2009                   BARRY              MO   DEPT OF HIGHWAYS

&&

JCOLUCCI
Local storm report, Oct 8, 11:24 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      2 ESE NEOSHO            36.86N 94.33W
10/08/2009                   NEWTON             MO   DEPT OF HIGHWAYS

&&

JCOLUCCI
Local storm report, Oct 8, 11:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      3 NNW LIBERAL           37.60N 94.55W
10/08/2009                   BARTON             MO   DEPT OF HIGHWAYS

&&

JCOLUCCI
Local storm report, Oct 8, 11:26 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      4 SSW MCDOWELL          36.77N 93.81W
10/08/2009                   BARRY              MO   DEPT OF HIGHWAYS

&&

JCOLUCCI
Special weather statement, Oct 8, 11:29 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 PM CDT THU OCT 8 2009

MOZ106-090500-
OREGON MO-
1129 PM CDT THU OCT 8 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN OREGON COUNTY UNTIL MIDNIGHT
CDT...

AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES NORTHWEST OF MYRTLE...OR 12 MILES EAST
OF THAYER...MOVING NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:55 PM CDTFlash Flood WarningSGFHowell, Oregon, Ozark, Shannon14 hr
Oct 8, 8:41 PM CDTRiver Flood WarningSGFLaclede13 hr
Oct 8, 8:41 PM CDTRiver Flood WarningSGFPhelps15 hr
Oct 8, 9:00 PM CDTRiver Flood WarningSGFShannon13 hr
Oct 8, 9:10 PM CDTTornado WarningSGFOzark15 min
Oct 9, 12:58 AM CDTAreal Flood WarningSGFBenton, Morgan, St. Clair, Vernon9 hr
Oct 9, 5:30 AM CDTRiver Flood WarningSGFMcDonald33 hr
Oct 9, 7:17 AM CDTRiver Flood WarningSGFJasper, Newton31 hr
Oct 9, 10:00 AM CDTAreal Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.